Nonassociativity of the norton algebras of some distance regular graphs

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

A Norton algebra is an eigenspace of a distance regular graph endowed with a commutative nonassociative product called the Norton product, which is defined as the projection of the entrywise product onto this eigenspace. The Norton algebras are useful in finite group theory as they have interesting automorphism groups. We provide a precise quantitative measurement for the nonassociativity of the Norton product on the eigenspace of the second largest eigenvalue of the Johnson graphs, Grassmann graphs, Hamming graphs, and dual polar graphs, based on the formulas for this product established in previous work of Levstein, Maldonado and Penazzi. Our result shows that this product is as nonassociative as possible except for two cases, one being the trivial vanishing case while the other having connections with the integer sequence A000975 on OEIS and the so-called double minus operation studied recently by Huang, Mickey, and Xu.

Original languageEnglish (US)
Article numberP4.27
Pages (from-to)1-22
Number of pages22
JournalElectronic Journal of Combinatorics
Volume27
Issue number4
DOIs
StatePublished - 2020

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Nonassociativity of the norton algebras of some distance regular graphs'. Together they form a unique fingerprint.

Cite this